Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 74, NWS Tulsa, OK

June 26, 2019Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 26, 2019, 2:19 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2019, 2:19 PM CDT (19:19 UTC)
Expired
Jun 26, 2019, 5:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:34 PM CDTFLASH FLOOD2 E Marble, ARHIGH WATER AND DEBRIS IN THE ROAD CAUSED BY FLASH FLOODING HAS CLOSED HIGHWAY 412 IN BOTH DIRECTIONS ABOUT 1.5 MILES E OF MARBLE OR JUST EAST OF THE INTERSECTION WITH HIGHWAY 21.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WGUS54 KTSA 261919
FFWTSA
ARC015-087-262245-
/O.NEW.KTSA.FF.W.0074.190626T1919Z-190626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
219 PM CDT Wed Jun 26 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northern Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...

* Until 545 PM CDT.

* At 218 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to two inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Berryville...                     Huntsville...
  Eureka Springs...                 Green Forest...
  Hindsville...                     Withrow Springs State Park...
  Carrollton...                     Rudd...
  Kingston...                       Marble...
  Forum...                          Osage...
  Rule...                           Clifty...
  Rockhouse...                      Dryfork...
  Cabanal...                        Metalton...
  Connor...                         Coin...

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3616 9390 3624 9389 3624 9387 3631 9387
      3631 9382 3634 9387 3643 9386 3634 9330
      3612 9330

$$
2 follow-up statements
483 
WGUS74 KTSA 262053
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
353 PM CDT Wed Jun 26 2019

ARC015-087-262245-
/O.CON.KTSA.FF.W.0074.000000T0000Z-190626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Carroll AR-
353 PM CDT Wed Jun 26 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHERN MADISON AND CARROLL COUNTIES...

At 350 PM CDT, media reported flash flooding occurring near Marble 
along Highway 412. 1 to 2 inches of rain has fallen. Flash flooding 
is already occurring.

Some locations that may experience flooding include...
Berryville...                     Huntsville...
Eureka Springs...                 Green Forest...
Hindsville...                     Withrow Springs State Park...
Carrollton...                     Rudd...
Kingston...                       Marble...
Forum...                          Osage...
Rule...                           Clifty...
Rockhouse...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3616 9390 3624 9389 3624 9387 3631 9387
      3631 9382 3634 9387 3643 9386 3634 9330
      3612 9330

$$
087 
WGUS74 KTSA 262237
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
537 PM CDT Wed Jun 26 2019

ARC015-087-262247-
/O.EXP.KTSA.FF.W.0074.000000T0000Z-190626T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Carroll AR-
537 PM CDT Wed Jun 26 2019

...THE FLASH FLOOD WARNING FOR NORTHERN MADISON AND CARROLL COUNTIES
WILL EXPIRE AT 545 PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3616 9390 3624 9389 3624 9387 3631 9387
      3631 9382 3634 9387 3643 9386 3634 9330
      3612 9330

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:09 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 26, 12:09 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1209 PM CDT Wed Jun 26 2019

.DISCUSSION...

The discussion regarding the 18Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail at the TAF sites for the most part.
There is a short window of MVFR cig potential in NW AR near and
just south of the outflow boundary from last night's storms.
Storm chances in association with the SW MO MCV will be higher to
the north and east of the TAF sites, thus confidence is not high
enough to mention in the far NW AR TAF sites at this time.

Lacy

&&

.PREV DISCUSSION... /Issued 1110 AM CDT Wed Jun 26 2019/

DISCUSSION...

There were no major changes to the going forecast. Thunder
chances/PoPs were adjusted some to focus on two main areas of
potential for this afternoon. The best chance, though still
relatively low, will be across NW AR to the east of the I-49
corridor on the south side of the SW MO MCV, and there is a low
chance of an isolated shower or storm making it up into SE OK from
TX. Outside of these two areas, rising mid level heights on the
larger scale will not favor thunderstorm development. Going high
temps/sky cover/winds look good. Updated products sent.

Lacy

PREV DISCUSSION... /Issued 634 AM CDT Wed Jun 26 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Gust front from decaying MCS should continue to push southeast
across the Southeast Oklahoma and Northwest Arkansas this morning.
Behind this boundary...a short period of MVFR ceilings and
varying winds will be possible with improving conditions forecast
by mid morning. By this afternoon...scattered mid and high clouds
along with breezy southerly winds should be common. An isolated
thunderstorm could be possible through the evening hours...though
with limited coverage will continue to keep mention out of the
TAFs for now. Overnight tonight...lighter winds and some passing
high clouds will be possible.

PREV DISCUSSION... /Issued 301 AM CDT Wed Jun 26 2019/

DISCUSSION...
Cold pool interactions have kept southeastern Kansas MCS going
this morning, with 40-45 mph gusts currently reaching parts of far
northeast Oklahoma. Basic extrapolation takes the complex across
parts of far northeast Oklahoma through the early mornings hours
and possibly into northwest Arkansas, and will take a last look at
radar before deciding on morning PoPs. Any remaining outflow
boundary could help focus additional afternoon convection across
parts of northwest Arkansas.

Temperatures will be on the uptick through the remainder of the
week and into the weekend as mid-level heights rise and we slip
into a more summertime regime. Any convection should be isolated
to widely scattered and diurnal in nature.

By early next week a very broad upper low will develop across
Texas, along the southern edge of the upper ridge. This weakness
in the ridge may lead to slightly better chances of convection.
Stayed very close to NBM for temps through the extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  72  90  72 /  10   0  10  10
FSM   90  71  92  70 /  10  10  10   0
MLC   87  70  89  70 /  10   0  10   0
BVO   90  70  90  72 /  10   0  10   0
FYV   86  67  87  68 /  20  10  10   0
BYV   88  68  90  68 /  30  10  10   0
MKO   88  69  89  70 /  10   0  10   0
MIO   88  69  89  69 /  10  10  10   0
F10   88  70  88  71 /  10   0  10   0
HHW   87  70  89  70 /  20   0  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jun 26, 12:48 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1248 PM CDT Wed Jun 26 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1248 PM CDT Wed Jun 26 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...East of Interstate 49 in northwest Arkansas.
	ONSET...After 1 PM.

DISCUSSION...

Isolated thunderstorms are possible across portions of northwest
Arkansas this afternoon. There is a limited threat of damaging
winds and possibly some hail with the strongest storms.

An isolated storm is possible down near the Red River in southeast
Oklahoma this afternoon as well. Severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY thru TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Low diurnal thunderstorm chances will remain possible most days
into early next week, focused mainly in the higher terrain
locations of southeast Oklahoma and northwest Arkansas each
afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 26, 1:12 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
112 PM CDT Wed Jun 26 2019

ARZ002-011-261845-
Carroll AR-Madison AR-
112 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 145 PM CDT...

At 112 PM CDT, a strong thunderstorm was located 3 miles north of
Kingston, moving east at 10 mph.

Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Kingston...                       Osage...
Marble...                         Dryfork...

LAT...LON 3612 9348 3608 9348 3608 9345 3599 9345
      3599 9360 3617 9362 3620 9337 3612 9337
TIME...MOT...LOC 1812Z 265DEG 9KT 3610 9353

Lacy
Local storm report, Jun 26, 1:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT WED JUN 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     2 ESE ALABAM            36.14N 93.65W
06/26/2019  E50 MPH          MADISON            AR   TRAINED SPOTTER

            WIND GUSTS WERE ESTIMATED TO BE 50MPH BY TRAINED SPOTTER
            2 MILES ESE OF ALABAM.

&&

SNIDER
Special weather statement, Jun 26, 1:50 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
150 PM CDT Wed Jun 26 2019

ARZ011-261915-
Madison AR-
150 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 215
PM CDT...

At 149 PM CDT, a strong thunderstorm was located near Withrow Springs
State Park, moving northeast at 10 mph.

Pea to penny size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Huntsville...                     Withrow Springs State Park...
Marble...                         Clifty...
Forum...                          Rockhouse...
Alabam...                         Best...

LAT...LON 3612 9349 3606 9379 3623 9388 3631 9374
      3630 9366 3628 9366 3628 9363 3627 9364
      3626 9362 3620 9362 3619 9361 3619 9358
      3616 9359 3615 9355 3613 9355
TIME...MOT...LOC 1849Z 245DEG 9KT 3618 9376

Lacy
Special weather statement, Jun 26, 1:58 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 PM CDT Wed Jun 26 2019

ARZ002-261945-
Carroll AR-
158 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
245 PM CDT...

At 158 PM CDT, a strong thunderstorm was located near Osage, moving
east at 15 mph.

Pea to penny size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Carrollton...                     Osage...
Rudd...                           Rule...
Dryfork...                        Cabanal...
Metalton...                       Delmar...
Connor...

LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
      3619 9361 3620 9362 3626 9362 3627 9364
      3628 9363 3628 9366 3630 9366 3630 9371
      3631 9371 3631 9330 3612 9330
TIME...MOT...LOC 1858Z 251DEG 12KT 3615 9339

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:53 AM CDTSpecial Weather StatementTSABenton52 min
Jun 26, 1:12 PM CDTSpecial Weather StatementTSAMadison33 min
Jun 26, 1:21 PM CDTSevere Thunderstorm WarningTSACarroll, Madison39 min
Jun 26, 1:44 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Jun 26, 1:50 PM CDTSpecial Weather StatementTSAMadison25 min
Jun 26, 1:58 PM CDTSpecial Weather StatementTSACarroll47 min
Jun 26, 2:23 PM CDTSpecial Weather StatementTSAMadison52 min
Jun 26, 2:35 PM CDTSpecial Weather StatementTSACarroll55 min
Jun 26, 3:25 PM CDTSpecial Weather StatementTSAMadison35 min
Jun 26, 3:32 PM CDTSpecial Weather StatementTSACarroll43 min
Jun 26, 4:01 PM CDTSpecial Weather StatementTSAMadison44 min

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.